Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Starting Parnate - Update ed_uk2010

Posted by Robert_Burton_1621 on February 11, 2015, at 22:39:17

In reply to Re: Starting Parnate after 15 yrs treatment-resistance, posted by ed_uk2010 on February 4, 2015, at 4:29:13

> Welcome to p-babble and do keep us up-to-date with your Parnate experience>

I'll give this another go.

I'm at the one-week point now, and have worked up to 40mg of parnate daily, all taken in one dose in the morning (or late morning).

For what they're worth, here are my observations of the drug's effects on me thus far:

1. Efficacy

Anti-depressant effects are mild, but it is, of course, early days. Then again, I suppose it depends what indicators of anti-depressant action you take as being central. I have experienced no "turning on of the lights" effect. But one very noticeable change has been my capacity to adhere to appointments I've committed myself to. I have not cancelled one appointment since being on parnate, even in the midst of pretty significant tiredness. This is in quite striking contrast to my state over Dec-Jan, directly before starting, when I cancelled 90% of appointments and suffered a not insignificant loss of income as a result.

My cognition and capacity for concetration has also moderately improved.

Some people speak of a stimulating (or, in its negative aspect, an agitating) effect over the two or so hours subsequent to taking their dose. I have not experienced this. The feeling I experience is like that which tends to accompany occassions of pleasurable anticipation, and it starts in the gut. The analogy that occured to me is the pleasant mixture of excitement and suspense that you tend to feel while waiting for news (e.g.) about a positive opportunity, prize, etc, which you believe you have good chances, respectively, of benefiting from or winning. The difference is that whereas experience of such a feeling in those circumstances tends to be transient or episodic, this parnate feeling is prolonged.

This feeling tends not to be stimulating but moderately anxiolytic. It is welcome.

2. Side-Effects

No orthostatic hypotension to speak of.

Insomnia and sleep disregulation are the only troubling side-effects, but they are getting more tolerable.

I experienced what I identified to be a mild tyramine-induced episode of hypertension one hour after consuming an Indian takeaway. Perhaps the food had been heated, stored, then reheated a few times, and had been stewing in the bain-marie for some time. I can't point to any obvious ingredient as being responsible (mushrooms, peas?), though perhaps the sauces had something in them. The main symptom was a hot and throbbing sensation in the back of my neck. It resolved after a couple of hours and did not affect my activities.

I have a constant, moderately painful tension-type headache which has settled in my forehead and across my eyes, but this may be a function of my insomnia.

All in all, my experience thus far has definitely been more positive than negative, though I hope for improvements in the weeks to come.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Robert_Burton_1621 thread:1075968
URL: http://www.dr-bob.org/babble/20150129/msgs/1076290.html